Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 91, NWS Jackson, KY

July 27, 2014McCreary County, Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2014, 4:03 PM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 4:03 PM EDT (20:03 UTC)
Expired
Jul 27, 2014, 4:45 PM EDT
In force
42 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY

The radar

The Jackson,KY radar (KJKL), 135 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:10 PM EDTHAIL 18 Nne Monticello, KYIN THE COMMUNITY OF CONLEY BOTTOM RESORT
Jul 27, 4:30 PM EDTHAIL 1Bronston, KY
Jul 27, 4:45 PM EDTHAIL 1.25Alpine, KY
Jul 27, 4:50 PM EDTHAIL 1.751 Sse Alpine, KYQUARTER TO GOLF-BALL SIZED HAIL AT ALPINE RECREATIONAL AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:00 PM EDTTornado WatchSPC11 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1964 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WUUS53 KJKL 272003
SVRJKL
KYC147-199-231-272045-
/O.NEW.KJKL.SV.W.0091.140727T2003Z-140727T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
403 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 445 PM EDT

* AT 358 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
  NAOMI...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRAZER AND BETSEY AROUND 410 PM EDT.
  KIDDER AND QUINTON AROUND 415 PM EDT.
  SLOANS VALLEY AND TATEVILLE AROUND 420 PM EDT.
  GREENWOOD AND ALPINE AROUND 425 PM EDT.
  BEULAH HEIGHTS AROUND 430 PM EDT.
  HONEYBEE AROUND 435 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE CUMBERLAND...GET AWAY FROM THE WATER AND MOVE TO 
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN 
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 3696 8495 3696 8490 3699 8485 3705 8491
      3712 8490 3702 8433 3700 8432 3699 8435
      3697 8434 3695 8437 3694 8436 3694 8432
      3669 8445 3690 8498
TIME...MOT...LOC 2002Z 285DEG 44KT 3696 8483

HAIL...1.25IN
WIND...60MPH

$$

GREIF
1 follow-up statement
478 
WWUS53 KJKL 272018
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
418 PM EDT SUN JUL 27 2014

KYC147-199-231-272045-
/O.CON.KJKL.SV.W.0091.000000T0000Z-140727T2045Z/
MCCREARY KY-PULASKI KY-WAYNE KY-
418 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WAYNE...SOUTHERN PULASKI AND NORTHERN MCCREARY COUNTIES UNTIL 445 PM
EDT...

AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRAZER...AND
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TATEVILLE AND GENERAL BURNSIDE STATE PARK AROUND 425 PM EDT.
  GREENWOOD AND ALPINE AROUND 430 PM EDT.
  PARKERS LAKE AND WIBORG AROUND 435 PM EDT.
  HONEYBEE AND BEULAH HEIGHTS AROUND 440 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3680 8474 3687 8485 3703 8478 3707 8460
      3701 8432 3699 8435 3697 8434 3695 8437
      3694 8436 3694 8432 3669 8445
TIME...MOT...LOC 2019Z 285DEG 44KT 3693 8469

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:56 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 27, 2:56 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
256 PM EDT SUN JUL 27 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 255 PM EDT SUN JUL 27 2014

THE SHORT TERM DISCUSSION WILL BE ISSUED SHORTLY

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 256 PM EDT SUN JUL 27 2014

THE MODELS START OUT IN VERY GOOD AGREEMENT WITH AN UPPER LOW OVER
HUDSON BAY WITH AN UPPER TROUGH EXTENDING SOUTH ACROSS WEST VIRGINIA
TO FLORIDA. THERE IS AN UPPER HIGH CENTER OVER WEST TEXAS WITH AN
UPPER RIDGE EXTENDING INTO ALBERTA. AT THE SURFACE...THE BACK END OF
THE PREVIOUS SYSTEM WILL ALREADY BE THROUGH THE AREA. THE UPPER LOW
WILL STAY QUASI STATIONARY AND WITH TIME THE UPPER TROUGH RETROGRADES
A LITTLE TO THE WEST. THIS TYPE OF PATTERN IS CONDUCIVE FOR MCS
DEVELOPMENT TO POSSIBLY THEN MOVE ACROSS THE AREA AS SHORT WAVES MOVE
DOWN THE BACK SIDE OF THE UPPER TROUGH. WITH THIS UPPER HIGH IN
PLACE...THE SEASONABLY COOL WEATHER CONTINUES FOR THE GREAT LAKES AND
THE OHIO VALLEY...WHILE IT WILL BE SWELTERING AND DRY OUT WEST.
THE MODELS ARE IN GOOD AGREEMENT...SO PRETTY MUCH WENT WITH THE MODEL
BLEND AND THEN MADE SOME CORRECTION DUE TO ELEVATION DIFFERENCES. ON
THE DAYS THUNDERSTORMS ARE FORECAST...THE STORMS WILL BE MOSTLY DURING THE
AFTERNOON AND EARLY EVENING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 753 AM EDT SUN JUL 27 2014

A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP ACROSS
SOUTH CENTRAL INDIANA AND CENTRAL KY...MOVING EAST AND SOUTHEAST.
THESE STORMS HAVE SHOWN A DIMINISHING TREND AS THEY HEAD INTO THE
JACKSON CWA...BUT SOME LIGHTNING AND LIGHT RAIN SHOWERS ARE STILL
PRESENT ACROSS THE SOUTHWEST CWA. EXPECT SOME LIGHT RAIN AND MAYBE A
FEW LIGHTNING STRIKES AND RUMBLES OF THUNDER AT THE TAF SITES OVER
THE NEXT FEW HOURS. CIGS SEEM TO BE MAINTAINING VFR STATUS /OR
BORDERLINE MVFR/...AND RAIN SEEMS TO BE LIGHT ENOUGH THAT LITTLE
RESTRICTIONS TO VSBY ARE EXPECTED.

MAIN FOCUS FOR TAF PERIOD WILL BE THIS AFTERNOON. MODELS ARE STILL
POINTING AT AN EVENT THAT IS RARE FOR EASTERN KY IN JULY. LITTLE
CHANGES WERE MADE TO THE 06Z TAFS FOR THIS AFTERNOON AS THEY SEEM TO
HAVE A GOOD GENERAL IDEA ON THE POTENTIAL THREATS. EXPECTING MOSTLY
MVFR CIGS AND VSBY FOR THE AREA...HOWEVER SOME OF STRONGER STORMS
COULD BE CAPABLE OF DROPPING THE VSBY TO AROUND A MILE AND PRODUCE
WIND GUSTS OF 40 TO 50 KTS. THERE IS ALSO THE THREAT OF SOME LARGE
DAMAGING HAIL WITH ANY THUNDERSTORM THAT DEVELOPS...WHICH WAS
INCLUDED IN THE TAFS AS WELL. KEPT THE TEMPO GROUP IN THE TAFS TO
REFLECT THE MOST LIKELY TIMES THAT THE STORMS WILL BE IN THE
AREA...HOWEVER THUNDERSTORMS ARE POSSIBLE ANYTIME BY LATE THIS
MORNING AND THROUGH THIS EVENING. WE WILL CONTINUE TO MONITOR THE
DEVELOPING SITUATION AND MAKE UPDATES FOR THE TAF SITES AS NEEDED
ONCE STORMS BEGIN INITIATING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HAL
LONG TERM...JJ
AVIATION...JMW
Hazardous weather outlook, Jul 27, 4:57 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
457 AM EDT SUN JUL 27 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
457 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A HIGH
POTENTIAL THAT THESE THUNDERSTORMS WILL BE STRONG TO SEVERE INTO
THIS EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL...LOCALIZED FLASH FLOODING...AS WELL
AS ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. BETTER
CHANCES OF THUNDERSTORMS WILL THEN OVERSPREAD ALL OF EASTERN KY
DURING THE DAY ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY OCCURRENCES OF HAIL...DAMAGING
WIND GUSTS...AS WELL AS FLASH FLOODING THROUGH THIS EVENING.

JMW

In the hours before

Local storm report, Jul 27, 3:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             BURNING SPRINGS         37.26N 83.80W
07/27/2014  E2.75 INCH       CLAY               KY   PUBLIC

&&

TBREWER
Special weather statement, Jul 27, 3:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
348 PM EDT SUN JUL 27 2014

KYZ068-069-080-114-116-272030-
ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY-
348 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430
PM EDT SUNDAY AFTERNOON...

   SOUTHERN JACKSON...
   CENTRAL OWSLEY...
   EAST CENTRAL ROCKCASTLE...
   NORTHWESTERN CLAY AND
   EXTREME NORTH CENTRAL LAUREL.

AT 348 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COOKSBURG...OR
8 MILES EAST OF MOUNT VERNON...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHOP BRANCH
AROUND 355 PM EDT...DABOLT AROUND 400 PM EDT...OLIN AROUND 405 PM
EDT...TYNER AROUND 410 PM EDT...AND SOURWOOD AROUND 415 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jul 27, 3:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT SUN JUL 27 2014

KYZ058>060-106-108>113-272045-
MENIFEE-POWELL-ESTILL-KNOTT-MAGOFFIN-MORGAN-WOLFE-LEE-BREATHITT-
FLOYD-
351 PM EDT SUN JUL 27 2014

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 445 PM EDT SUNDAY AFTERNOON...

   NORTHERN KNOTT...
   MAGOFFIN...
   SOUTHERN MENIFEE...
   SOUTHWESTERN MORGAN...
   SOUTHEASTERN POWELL...
   WOLFE...
   NORTHERN LEE...
   BREATHITT...
   CENTRAL ESTILL AND
   WESTERN FLOYD.

AT 352 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR MALAGA...OR 8 MILES EAST OF CAMPTON...MOVING EAST AT 50
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DALE AROUND 400
PM EDT...EUGENE AROUND 405 PM EDT...FORAKER AROUND 410 PM
EDT...CARVER AROUND 415 PM EDT...GALDIA AROUND 420 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Local storm report, Jul 27, 3:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     FUNNEL CLOUD     3 S WHITLEY CITY        36.68N 84.48W
07/27/2014                   MCCREARY           KY   EMERGENCY MNGR

&&

TBREWER
Local storm report, Jul 27, 3:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     E PEABODY               37.16N 83.59W
07/27/2014                   CLAY               KY   TRAINED SPOTTER

            TREES DOWN DUE TO HIGH WINDS.

&&

TBREWER
Special weather statement, Jul 27, 3:59 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT SUN JUL 27 2014

KYZ079-083-084-272045-
MCCREARY-PULASKI-WAYNE-
359 PM EDT SUN JUL 27 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 445 PM EDT SUNDAY AFTERNOON...

   NORTHEASTERN MCCREARY...
   SOUTHERN PULASKI AND
   NORTHERN WAYNE.

AT 359 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED 6 MILES
WEST OF NAOMI...OR 10 MILES NORTH OF MONTICELLO...MOVING EAST AT 50
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MILL SPRINGS
AROUND 405 PM EDT...FRAZER AROUND 410 PM EDT...KIDDER AROUND 415 PM
EDT...SLOANS VALLEY AROUND 420 PM EDT...AND GREENWOOD AROUND 425 PM
EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
EASTERN KENTUCKY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:24 AM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley22 min
Jul 27, 12:06 PM EDTTornado WarningJKLEstill, Powell24 min
Jul 27, 12:13 PM EDTAreal Flood AdvisoryJKLEstill, Lee, Powell, Wolfe4 hr
Jul 27, 12:24 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Owsley, Powell, Wolfe51 min
Jul 27, 12:26 PM EDTSevere Thunderstorm WarningJKLMenifee, Powell, Wolfe23 min
Jul 27, 12:38 PM EDTTornado WarningJKLEstill, Lee37 min
Jul 27, 12:58 PM EDTAreal Flood AdvisoryJKLBreathitt4 hr
Jul 27, 1:03 PM EDTAreal Flood AdvisoryJKLBath, Montgomery4 hr
Jul 27, 1:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Magoffin, Owsley, Perry41 min
Jul 27, 1:14 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery46 min
Jul 27, 1:24 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Rockcastle51 min
Jul 27, 1:36 PM EDTAreal Flood AdvisoryJKLBreathitt, Knott, Perry5 hr
Jul 27, 1:52 PM EDTAreal Flood AdvisoryJKLBreathitt, Magoffin, Menifee, Morgan, Wolfe4 hr
Jul 27, 2:02 PM EDTTornado WarningJKLClay, Jackson, Laurel28 min
Jul 27, 2:03 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Owsley, Rockcastle4 hr
Jul 27, 2:05 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe25 min
Jul 27, 2:08 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry52 min
Jul 27, 2:14 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne46 min
Jul 27, 2:17 PM EDTAreal Flood AdvisoryJKLLetcher3 hr
Jul 27, 2:24 PM EDTFlash Flood WarningJKLJackson, Laurel, Rockcastle4 hr
Jul 27, 2:28 PM EDTTornado WarningJKLWayne32 min
Jul 27, 2:30 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne, Whitley4 hr
Jul 27, 2:37 PM EDTTornado WarningJKLClay, Jackson, Laurel, Rockcastle38 min
Jul 27, 2:56 PM EDTTornado WarningJKLMcCreary, Wayne49 min
Jul 27, 2:59 PM EDTFlash Flood WarningJKLWayne4 hr
Jul 27, 3:11 PM EDTTornado WarningJKLClay, Jackson, Leslie, Perry34 min
Jul 27, 3:26 PM EDTTornado WarningJKLMcCreary, Whitley31 min
Jul 27, 3:28 PM EDTAreal Flood AdvisoryJKLClay, Harlan, Leslie, Letcher, Perry4 hr
Jul 27, 3:29 PM EDTSevere Thunderstorm WarningJKLPulaski46 min
Jul 27, 3:39 PM EDTTornado WarningJKLClay, Leslie51 min
Jul 27, 3:55 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley50 min
Jul 27, 4:05 PM EDTTornado WarningJKLClay, Jackson25 min
Jul 27, 4:11 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher49 min
Jul 27, 4:15 PM EDTTornado WarningJKLHarlan, Leslie45 min
Jul 27, 4:19 PM EDTFlash Flood WarningJKLClay4 hr
Jul 27, 4:25 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne35 min
Jul 27, 4:30 PM EDTTornado WarningJKLClay, Leslie, Perry45 min
Jul 27, 4:36 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley39 min
Jul 27, 4:52 PM EDTTornado WarningJKLMcCreary, Whitley38 min
Jul 27, 4:56 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne64 min
Jul 27, 5:05 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne, Whitley6 hr
Jul 27, 5:10 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne35 min
Jul 27, 5:12 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry48 min
Jul 27, 5:27 PM EDTSevere Thunderstorm WarningJKLBell, Whitley41 min
Jul 27, 5:34 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Whitley3 hr
Jul 27, 7:24 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan51 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.